Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 66, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 28, 2001, 4:40 PM EDT for Jefferson County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 28, 2001, 4:40 PM EDT (20:40 UTC)
- Expired
- May 28, 2001, 5:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 39 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:00 PM EDT | Thunderstorm Wind | Lloyd, FL | Downed trees on Barrington Rd, White House Rd, Paul Thompson Rd and Highway 59 in Lloyd. Reported by the Jefferson County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 282041 SVRTLH FLC065-282130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 440 PM EDT MON MAY 28 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN FLORIDA * UNTIL 530 PM EDT... * AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTH OF LLOYD...OR ABOUT 12 MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAUKEENAH...LLOYD BY 445 PM EDT... CAPPS BY 450 PM EDT... NASH...DRIFTON BY 500 PM EDT... CASA BLANCO...MONTIVILLA BY 505 PM EDT... MONTICELLO...LAMONT BY 510 PM EDT... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS IN EXCESS OF 60 MPH. DIME SIZED HAIL IS ALSO POSSIBLE WITH THIS STORM. LAT...LON 3051 8403 3033 8405 3028 8385 3065 8370 .END 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:00 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 28, 3:00 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT MON MAY 28 2001 TURNED OUT TO BE QUITE AN ACTIVE DAY WITH MOIST SW FLOW STIMULATING SEA BREEZE WHICH DEVELOPED BY 9 AM ACROSS PANHANDLE COAST AND THEN SPREAD NORTHEAST AROUND 15 MPH. SHOWERS...THEN THUNDERSTORMS DEVELOPED BY MID MORNING ALONG BOUNDARY. SEVERAL CLASHES BETWEEN NEWD DRIFTING SEA BREEZE AND OUTFLOW BOUNDARIES SPARKED SEVERAL STRONG STORMS. AROUND 11 AM...BOW ECHO CONFIGURATION DEVELOPED JUST UPSTREAM FROM SE ALA NECESSITATING A WARNING. CURRENTLY STRONG TSTMS DEVELOPING IN TRIANGLE AREA BOUNDED BY GADSDEN NORTHEAST THRU THOMAS AND SE TO MADISON COUNTIES. OTHERWISE...WEATHER PIX SHOWS WNW FLOW DOMINATG MUCH OF CONUS WITH SPLIT FLOW IN CNTRL CONUS. SRN STREAM MORE ACTIVE ESPECIALLY ACROSS SE STATES. ALOFT...LARGE UPPER LOW ACROSS NE STATES AND UPPER RIDGE CENTERED OVER S TEXAS. VARIOUS UPPER VORTS ROLLING AROUND RIDGE AND ACROSS ALA/GA ENHANCING SEA BREEZE DYNAMICS. AT SURFACE W-E RIDGE REMAINS WELL S OF LOCAL AREA WITH WEAK FRONT JUST N OF CWFA. FOR THIS EVENING...CONVECTION TO CONT ESPECIALLY ACROSS GEORGIA INTO LATE EVENING WHERE I WILL PUT 50 PCT POPS. ELSEWHERE 20 PCT SE BIG BEND AND 30-40 PCT ELSEWHERE. WITH AMPLE MOISTURE AND SMOKE FROM MALLORY SWAMP FIRE EXPECT ANOTHER PERIOD OF VERY LOW VISIBILITIES AND WILL CONT RECENT WORDING IN THIS ZONE. WITH AMPLE LOW LEVEL MOISTURE WILL ADD PATCHY FOG TO MOST ZONES. SIMILIAR SYNOPTIC PATTERN TOMORROW SO EXPECT SIMILIAR PATTERN. EXTENDED...AS PREVIOUS FORECASTER NOTED...LATEST MEDIUM-RANGE GUIDANCE HAS STALLED BACK-DOOR FRONT OVER CWFA WEDNESDAY LIFTING NWD AS WARM FRONT LATE THURSDAY AHEAD OF POTENT SHORTWAVE TROUGH & SURFACE LOW. TRAILING COLD FRONT PROGGED TO PUSH THRU THE CWFA FRIDAY NIGHT/EARLY SATURDAY MORNING...FOLLOWED BY SLIGHTLY COOLER TEMPS & LOWER HUMIDITIES AS HIGH PRESSURE BUILDS OVER THE ERN CONUS FOR THE WEEKEND. MARINE:CWF BROKEN UP INTO PANHANDLE AND APALACH BAY WATERS WITH SLIGHT DIFFERENCE THRU THE PERIODPRELIM CCF... PRELIM CCF... TLH BB 67 89 66 90 4322 PFN BB 71 84 70 85 4312 DHN EB 68 87 68 88 4322 ABY EB 69 85 64 88 4322 VLD EB 67 88 66 90 5412 .TLH... AL...NONE. GA...NONE. FL...RED FLAG WARNING FOR HIGH DISPERSION INLAND AREAS REST OF TODAY. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:20 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.